Winter Storm, Berks
- When
- February 4, 11:00 PM EST to February 5, 9:00 AM EST
- Where
- Berks forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.416, -75.926 (the zone’s center; the record gives no point)
A major winter storm brought heavy snow, sleet and freezing rain to the Poconos, a heavy wintry mixture to the Lehigh Valley and Berks County and a crippling ice storm to Philadelphia and in particular its western suburbs. Snowfall reached as high as ten inches in the Poconos and ice accumulations were as high as half an inch.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A major winter storm brought heavy snow, sleet and freezing rain to the Poconos, a heavy wintry mixture to the Lehigh Valley and Berks County and a crippling ice storm to Philadelphia and in particular its western suburbs. Snowfall reached as high as ten inches in the Poconos and ice accumulations were as high as half an inch. The combination of new ice and snow still on the trees from the just concluded winter storm caused a record breaking 715,000 customer power outages in the PECO Energy service area in and around Philadelphia (849.000 throughout Pennsylvania). This was the worst power outage event ever for the winter season, represented about 45 percent of all its customers and the second worst behind Sandy for the utility. It took about one week to have power fully restored. The weight of the snow, then sleet and freezing rain on limbs all collaborated to cause more tree damage then would have occurred if trees were bare at the start of this event. Governor Tom Corbett declared a State of Emergency. President Barack Obama also declared a state of emergency in Pennsylvania. Many counties and municipalities also declared snow emergencies or states of emergency. Government offices, schools and businesses were closed. Some schools as well as universities, such as Villanova and West Chester, remained closed for the rest of the week. More than a dozen hospitals in the Philadelphia area ran on generators. Red Cross shelters and warming centers were opened. Some boil water advisories were also in effect because water treatment plants lost power.
In Philadelphia and the nearby suburbs, precipitation started as sleet (and a bit of snow) during the late evening on the 4th. Precipitation changed over to freezing rain within a couple of hours of the start. Precipitation then changed to plain rain from south to north between 6 a.m. EST and 9 a.m. EST on the 5th. The rain ended that afternoon. In Berks County, the Lehigh Valley and the Poconos, precipitation started as snow right around Midnight EST on the 5th. The snow fell heavy at times before sunrise in the Poconos. In the Lehigh Valley and Berks County, precipitation changed to sleet between 1 a.m. EST and 2 a.m. EST on the 5th and to freezing rain between 2 a.m. EST and 5 a.m. EST on the 5th. Precipitation changed to plain rain between 8 a.m. EST and 11 a.m. EST that morning and ended during that afternoon. In the Poconos, precipitation changed to sleet around 7 a.m. EST on the 5th, then freezing rain around 9 a.m. EST that morning. Some valley locations changed to plain rain, but over the higher terrain freezing rain persisted until precipitation ended during the middle of the afternoon. A very light wintry mix then occurred in the Poconos during the early evening of the 5th. | |The greatest impact from the winter and ice storm occurred in the Philadelphia suburbs as power was lost for up to one week. Repair crews from throughout North America assisted. About 5,100 workers were involved in the restoration process. Sections of the Schuylkill Expressway and U.S. Routes 202 and 322 were closed because of downed trees. Downed trees also littered the Pennsylvania Turnpike, the Pennsylvania Turnpike Northeast Extension and U.S. Routes 30 and 1. There were posted speed reductions on the Pennsylvania Turnpike and an empty tractor-trailer ban. Commuter rail and bus service was also affected. Amtrak rail service between Philadelphia and Harrisburg was suspended until the 8th. SEPTA suspended four regional rail lines until the 6th. Others ran with delays of at least 30 minutes.
In Chester County, whole municipalities lost power as did 87 percent of the county overall. There were about 400 tree blocked roadways in the county. Hardest hit municipalities included Highland, Charlestown, East Nantmeal, Parkesburg and West Vincent. West Chester University was used as a shelter. About 265 Verizon telephone customers lost service in West Fallowfield Township. In Montgomery County, there were 340 calls for electrical fires, 1,001 road obstructions, 153 crashes, and more than 4,000 calls for police assistance. Fifty major roadways were blocked by fallen trees. In Philadelphia, there were 139 cancelled flights at the Philadelphia International Airport on the 5th. A fallen tree limb injured one man. In Bucks County, over 90 percent of Doylestown, New Hope and Yardley lost power. Eighty state maintained highways were blocked by fallen trees. Power outages in Delaware County were the worst along its border with Chester County. Throughout the Philadelphia area, dozens of people suffered carbon monoxide poisoning because of improper ventilation of generators.
In the Lehigh Valley and the Poconos, power outages were less as more precipitation fell as snow and sleet. The total number of customers without power were around 1,000. In Lynn Township (Lehigh County), a collision between a pick-up truck and van resulted in the death of a 52-year-old man and a 58-year-old woman and one additional injury. In Northampton County, Pennsylvania State Route 33 Northbound was closed near Freemansburg Avenue in Bethlehem Township due to a crash that involved a tractor trailer and a bus.
The number of PECO Energy customer outages peaked at 715,000 on the 5th. It dropped to 499,000 on the morning of the 6th, 440,000 on the evening of the 6th, 275,000 on the afternoon of the 7th, 182,000 on the evening of the 7th, 160,000 on the morning of the 8th, 82,000 on the evening of the 8th, 23,000 on the afternoon of the 9th and 5,600 on the 10th. This ice storm also made it the worst winter for outages in the utility's history: 1,097,900 outages. The previous winter season record occurred in 1993-1994 with 1,011,377 outages.
Representative ice accumulations included 0.50 inches in West Chester (Chester County) and Wayne (Delaware County), 0.40 inches in Northeast Philadelphia, Allentown (Lehigh County), Blandon (Berks County) and Royersford (Montgomery County), 0.30 inches in Upper Darby (Delaware County), Bushkill Township (Northampton County) and Eaglesville (Montgomery County), 0.25 inches in Furlong (Bucks County) and Gilbertsville (Montgomery County) and 0.20 inches in Mount Pocono (Monroe County) and Forks Township (Northampton County).
Representative snowfall and sleet accumulations included 10.0 inches in Lake Harmony (Carbon County), 9.5 inches in Albrightsville (Carbon County), 9.0 inches in Tobyhanna and Pocono Summit (Monroe County), 7.0 inches in Kidder Township (Carbon County) and Bushkill Township (Northampton County), 6.5 inches in Jim Thorpe (Carbon County), 6.2 inches in Saylorsburg (Monroe County), 6.0 inches in East Stroudsburg (Monroe County), 4.0 inches in Palmerton (Carbon County) and Forks Township (Northampton County), 3.7 inches in Lehighton (Carbon County), 3.1 inches in Schnecksville (Lehigh County), 3.0 inches in Martins Creek (Northampton County), 2.4 inches at the Lehigh Valley International Airport, 2.0 inches in Kutztown (Berks County), 1.2 inches in Gilbertsville (Montgomery County) and 0.8 inches in Chester Springs (Chester County).
The winter storm was caused by a low pressure system that formed in the western Gulf of Mexico on the morning of the 4th and a surface high pressure system that passed over the region and with the assistance of the snow cover locked in cold air near the surface. This low pressure system moved northeast and reached Mississippi during the early evening of the 4th and the Tennessee River Valley around Midnight EST on the 5th. About the same time, a secondary low pressure system was forming on the primary low's warm front off the North Carolina coast. Both low pressure systems in tandem proceeded to move northeast and at 7 a.m. EST on the 5th, the primary low pressure system was over southeast Ohio with the secondary low pressure system off the Delaware coast. As is typically the case, the primary low pressure system weakened and reached western Pennsylvania during the early afternoon on the 5th while the stronger secondary low pressure system was just off of Long Beach Island on the New Jersey coast. This secondary low pressure system intensified as it rapidly moved northeast and was southeast of Cape Cod, Massachusetts at 4 p.m. EST on the 5th. What was left of the primary low pressure system trundled across Eastern Pennsylvania and Northern New Jersey during the late afternoon and early evening of the 5th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 4, 9:40 PM EST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
940 PM EST TUE FEB 4 2014
.SYNOPSIS...
A RIDGE OF HIGH PRESSURE WILL WEAKEN ACROSS THE AREA THIS EVENING.
LOW PRESSURE WILL MOVE TOWARDS THE TENNESSEE VALLEY TONIGHT THEN
ACROSS OUR AREA WEDNESDAY. THE STORM WILL MOVE AWAY WEDNESDAY NIGHT
AS HIGH PRESSURE BUILDS BACK ACROSS THE AREA. THIS HIGH PRESSURE
WILL REMAIN INTO THE EARLY PART OF THE WEEKEND. ANOTHER STORM SYSTEM
WILL AFFECT THE AREA OVER THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
NO BIG CHANGES MADE TO THE FORECAST THIS EVENING. PRECIPITATION IS
ON THE WAY AND SHOULD BE ENTERING OUR SOUTHERN AREAS VERY SHORTLY
AND CONTINUE TO SPREAD ACROSS THE AREA THROUGH THE NIGHT. WE
CONTINUE TO EXPECT THE WHOLE GAMUT OF P-TYPES WITH THIS SYSTEM.
RANGING FROM SNOW, TO SLEET, TO FREEZING RAIN, AND ALL RAIN.
PRECIPITATION TYPE WILL START OUT AS RAIN FOR OUR FAR SOUTHERN
AREAS WHERE PRECIPITATION WILL START FIRST, AND SHOULD REMAIN ALL
RAIN THERE. IT SHOULD BE A SNOW AND SLEET MIX FOR MUCH OF THE REST
OF THE AREA AS IT BEGINS, ESPECIALLY ACROSS THE NORTHERN AREAS.
HOWEVER, A TRANSITION TO SLEET AND FREEZING RAIN IS EXPECTED AND
SHOULD BE THE PREDOMINANT PRECIPITATION TYPE FOR MOST LOCATIONS IN
THE WARNING AREA FOR THE OVERNIGHT HOURS.
THE MODELS CONTINUE TO HAVE SOME DIFFERENCES WITH REGARD TO THE
PRESENCE OF THE WARM LAYER...HOW WARM THAT LAYER WILL BE...AND HOW
FAR NORTH THE WARM LAYER WILL GET. THERE IS ALSO SOME DIFFERENCES
ON SURFACE TEMPERATURES...WHICH WHILE NOT LARGE...COULD MAKE ALL THE
DIFFERENCE IS THIS TYPE OF EVENT. THE LAMP IN FACT KEEPS PORTIONS OF
THE DELAWARE RIVER VALLEY ABOVE FREEZING FOR MUCH OF THE NIGHT AS
PRECPITATION FALLS. SO FOR NOW WE HAVE KEPT THE WARNIGNS/ADVISORIES
AS IS.
THE NEXT QUESTION OF QPF AMOUNTS IS ALSO A BIT MUDDLED AS THE
LARGER SCALE MODELS ACTUALLY BACKED OFF SLIGHTLY ON QPF AMOUNTS.
HOWEVER...STILL THINK STORM TOTAL AMOUNTS NEAR ONE INCH LIQUID
EQUIVALENT SEEM LIKELY.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE SURFACE LOW ACTUALLY CROSSES THE REGION TOMORROW MORNING. AS IT
DOES SO...MOST OF THE REGION...WITH THE EXCEPTION OF THE HIGHER
TERRAIN OF PA AND NW NJ...WILL BE IN THE WARM SECTOR FOR A PERIOD OF
TIME LEADING TO THE CHANGE OVER TO ALL RAIN. BASED ON THE HIGH RES
MODELS...EXPECT MOST LOCATIONS ALONG THE I 95 CORRIDOR AND FURTHER S
TO BE ABOVE FREEZING BY MORNING RUSH HOUR IF NOT SHORTLY THERE
AFTER.
ONCE THE LOW GETS E OF THE REGION...DRY AIR ADVECTION WILL KICK
IN...BRINGING A QUICK END TO THE PRECIPITATION.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
THE MAY BE A BIT OF LINGERING LIGHT SNOW SHOWERS ACROSS THE SRN
POCONOS AND NRN NJ EARLY WEDNESDAY NIGHT. OTHER THAN THAT...THE
PERIOD FROM WED NIGHT INTO SAT MORNING WILL BE A MOSTLY DRY PERIOD.
TEMPERATURES WILL RUN ABOUT 5 TO 10 DEGREES BELOW NORMAL FOR THE
PERIOD WITH HIGHS MOSTLY LOW TO MID 30S AND LOWS 15-25 SOUTH AND
5-15 NORTH.
AS ALREADY WELL ADVERTISED...ANOTHER WINTRY WEATHER SYSTEM WILL
AFFECT THE AREA OVER THE WEEKEND. TODAY'S GFS AND EC MODELS DEPICT
TWO SEPARATE BATCHES OF ENERGY EMERGING FROM THE W/CENTRAL US TROUGH.
SINCE THE BATCHES OF ENERGY ARE SEPARATE...THIS KEEPS THE SYSTEM
FROM BECOMING A BLOCKBUSTER STORM (AS SOME OF YESTERDAYS MODEL RUNS
WERE HINTING AT). THE FIRST AREA OF LOW PRESSURE WILL MOVE SOUTH OF
THE AREA SATURDAY NGT BRINGING AN ACCUMULATING SNOW TO (MOSTLY)
THE SRN HALF OF THE CWA. A BREAK IN THE WEATHER ACTIONS IS
EXPECTED FOR SUNDAY, THEN A SECOND UPPER TROUGH/WEAK LOW PRESSURE
SYSTEM APPROACHES FOR SUNDAY NIGHT INTO EARLY MONDAY. THIS COULD
BE A RAINS/SNOW MIXTURE...ENDING AS SOME STEADY SNOW EARLY MON
MORNING. AREAS TO THE NORTH MAY HAVE MOSTLY SNOW...WHILE MOSTLY
RAIN OVER THE DELMARVA AND SRN NJ. AT THIS POINT...THERE IS STILL
ENOUGH UNCERTAINTY TO KEEP THE POPS/WX FOR THE WEEKEND ON THE
CONTINUITY 'RAILS' AND KEEP HI CHC/LOW LIKELY POPS FROM SAT NIGHT
THRU EARLY MONDAY MORNING. IF THE TWO SYSTEMS DO AGAIN MERGE...THE
POSSIBILITY FOR A STRONGER STORM COULD STILL EVOLVE...SO WE ARE
STILL ADVISING PARTNERS TO BE PREPARED FOR ACCUMULATING SNOW THIS
WEEKEND. WORDING IN THE HWO FOR THE AFTERNOON WILL CARRY ON AS
BEFORE.
MORE HIGH PRESSURE WILL ARRIVE NEXT MONDAY AND LAST INTO THE MIDDLE
OF THE WEEK. GENERALLY DRY WEATHER WITH BELOW NORMAL TEMPERATURES
EXPECTED.
&&
.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
MVFR CIGS IN PLACE FOR ALL TAFS EXCEPT ABE/RDG WILL PUSH NORTHWARD
AND SPREAD TO ALL TAFS BY MIDNIGHT, BEFORE IFR CIGS DEVELOP AND
COVER ALL TAFS OVERNIGHT. IFR CIGS SHOULD LIFT TO MVFR LATE IN THE
DAY WEDNESDAY, BEFORE LIFTING TO VFR LATER WEDNESDAY EVENING.
NORTHEST WINDS TONIGHT INTO WEDNESDAY MORNIGN WILL BECOME MORE
WEST-NORTHWEST BY WEDNESDAY AFTERNOON/EVENING AND COULD BECOME
GUSTY.
PRECPITATION IS ON THE DOOR STEP AS OF 9 PM AS IT IS BEGINNING TO
PUSH ACROSS THE SOUTEHRN DELMARVA. MOST TERMINALS WILL SEE A
SN/PL MIX EARLY CHANGE TO FZRA/PL MIX CHANGE TO RA. THE
EXCEPTIONS ARE ABE WHICH MAY SEE MOSTLY SN TONIGHT CHANGE TO A
FZRA/PL MIX TOMORROW...AND ACY WHICH COULD SEE A BRIEF PERIOD OF
FZRA AT THE ONSET...BUT SHOULD SEE MOSTLY RA THROUGH THE EVENT.
TIMING OF THE CHANGE OVER OF PRECIP TYPE IS UNCERTAIN.
FROM KPHL...KTTN AND TERMINALS SOUTH AND EAST...EXPECT TO SEE
PRECIPITATION CHANGE OVER TO ALL RA BY AROUND 12Z. PRECIPITATION
SHOULD TAPER OFF ACROSS THE REGION BETWEEN 18 AND 00Z.
OUTLOOK...
WED NIGHT THRU LATE SUN NIGHT...MOSTLY VFR EXPECTED.
SAT MORNING THRU SUN...MOSTLY MVFR/IFR LOW CLOUDS SNOW/RAIN.
&&
.MARINE...
WINDS WILL INCREASE AND WAVE HEIGHTS ARE EXPECTED TO INCREASE
TOMORROW AS A LOW APPROACHES THE REGION THEN LIFTS NE OUT TO SEA.
EXPECT WAVE HEIGHTS TO REACH SCA CRITERIA BY TOMORROW
MORNING...THOUGH WIND GUSTS MAY REMAIN JUST BELOW CRITERIA THROUGH
THE DAY TOMORROW.
OUTLOOK...
WED NIGHT THRU THRU MORNING...SCA CONDITIONS DIMINISHING BY THU
MORNING.
THU THRU SAT NIGHT...SUB-SCA CONDITIONS EXPECTED.
SUN MORNING THRU TUE MORNING...A PROLONGED PERIOD OF SCA
CONDITIONS. GALES POSSIBLE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL 4 PM EST WEDNESDAY FOR PAZ054-055.
WINTER STORM WARNING UNTIL 1 PM EST WEDNESDAY FOR PAZ060>062-
101>106.
WINTER STORM WARNING UNTIL 9 AM EST WEDNESDAY FOR PAZ070-071.
NJ...WINTER STORM WARNING UNTIL 4 PM EST WEDNESDAY FOR NJZ001-007-
008.
WINTER STORM WARNING UNTIL 1 PM EST WEDNESDAY FOR NJZ009-010.
WINTER WEATHER ADVISORY UNTIL 7 AM EST WEDNESDAY FOR NJZ013-
020>022-027.
WINTER STORM WARNING UNTIL 9 AM EST WEDNESDAY FOR NJZ012-
015>019.
DE...WINTER WEATHER ADVISORY UNTIL 7 AM EST WEDNESDAY FOR DEZ002.
WINTER STORM WARNING UNTIL 9 AM EST WEDNESDAY FOR DEZ001.
MD...WINTER WEATHER ADVISORY UNTIL 7 AM EST WEDNESDAY FOR MDZ012-
015-019-020.
WINTER STORM WARNING UNTIL 9 AM EST WEDNESDAY FOR MDZ008.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO 6 AM EST THURSDAY
FOR ANZ450>455.
&&
SYNOPSIS...O'HARA
NEAR TERM...JOHNSON/ROBERTSON
SHORT TERM...JOHNSON
LONG TERM...O'HARA
AVIATION...JOHNSON/O'HARA
MARINE...JOHNSON/O'HARAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 338 PM EST TUE FEB 4 2014 NJZ001-007-008-PAZ054-055-052045- SUSSEX-WARREN-MORRIS-CARBON-MONROE- 338 PM EST TUE FEB 4 2014 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. A COASTAL STORM MAY AFFECT THE AREA SUNDAY INTO MONDAY WITH THE POTENTIAL FOR SIGNIFICANT SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ009-010-PAZ060>062-101>106-052045- HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS- LOWER BUCKS- 338 PM EST TUE FEB 4 2014 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. A COASTAL STORM MAY AFFECT THE AREA SUNDAY INTO MONDAY WITH THE POTENTIAL FOR SIGNIFICANT SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-025-026-052045- EASTERN MONMOUTH-COASTAL ATLANTIC-COASTAL OCEAN- 338 PM EST TUE FEB 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COASTAL STORM MAY AFFECT THE AREA SUNDAY INTO MONDAY WITH THE POTENTIAL FOR SIGNIFICANT SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ012-015-NJZ013-020-027-052045- KENT MD-QUEEN ANNES-WESTERN MONMOUTH-OCEAN-SOUTHEASTERN BURLINGTON- 338 PM EST TUE FEB 4 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. A COASTAL STORM MAY AFFECT THE AREA SUNDAY INTO MONDAY WITH THE POTENTIAL FOR SIGNIFICANT SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-NJZ012-015>019-PAZ070-071-052045- NEW CASTLE-CECIL-MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- 338 PM EST TUE FEB 4 2014 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. A COASTAL STORM MAY AFFECT THE AREA SUNDAY INTO MONDAY WITH THE POTENTIAL FOR SIGNIFICANT SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ003-004-NJZ023-024-052045- INLAND SUSSEX-DELAWARE BEACHES-CAPE MAY-ATLANTIC COASTAL CAPE MAY- 338 PM EST TUE FEB 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COASTAL STORM MAY AFFECT THE AREA SUNDAY INTO MONDAY WITH THE POTENTIAL FOR SIGNIFICANT SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-MDZ019-020-NJZ021-022-052045- KENT-TALBOT-CAROLINE-CUMBERLAND-ATLANTIC- 338 PM EST TUE FEB 4 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. A COASTAL STORM MAY AFFECT THE AREA SUNDAY INTO MONDAY WITH THE POTENTIAL FOR SIGNIFICANT SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-052045- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 338 PM EST TUE FEB 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COASTAL STORM MAY AFFECT THE AREA SUNDAY INTO MONDAY WITH THE POTENTIAL FOR GALE FORCE WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
7 ice storm, 6 winter storm. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Winter Storm, Lehigh | 2014-02-05 | 52 | Male | Vehicle/Towed Trailer | Indirect |
| Winter Storm, Lehigh | 2014-02-05 | 58 | Female | Vehicle/Towed Trailer | Indirect |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2014Every state in 2014This day in weather historyWarnings in Pennsylvania, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 502746, 502748, 502752, 502753, 502754, 502749, 502751, 502739, 502740, 502743, 502744, 502745, 502750.